# SDR CA990521003

- Difficulty date: May 3, 1999
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Hughes 369D
- Aircraft time: 9,268 hours
- Engine: Allsn 250C20B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 6874525
- Condition: Making Metal
- Location: Gearbox
- Part time: 10,382 hours
- Component: Turbine Engine R, Allsn, 250C20B
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) METAL FLAKES WERE FOUND IN THE CHIP DETECTOR. THE CHIP DETECTOR WAS CLEANED AND THE ENGINE GROUND RUN.  THE CHIP LIGHT ILLUMINATED AT GROUND IDLE.  THE ENGINE WAS REMOVED DUE TO EXCESSIVE METAL IN THE CHIP DETECTOR.  DISASSEMBLY FOUND THE NR 3 AND NR 4 BALL BEARINGS HAD FAILED.  A NEW ROLLER BEARING WAS INSTALLED.
